MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM; MAGIC 3 TOUCLESS INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM; MAGIC 3 TOUCLESS INTERMITTENT CATHETER
Model Number 58812
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the water packet caused the catheters to become sticky and not lubricious.The patient was able to use the catheters; however, they were allegedly uncomfortable upon insertion.No medical intervention was reported.
 
Event or Problem Description
It was reported that the water packet caused the catheters to become sticky and not lubricious.The patient was able to use the catheters; however they were allegedly uncomfortable upon insertion.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation noted 5 unopened magic 3 touchless intermittent catheters.Samples were tested, performed organoleptic test, and the lubricious coating material remained on the catheters after more than 10 wipes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿instructions for use: preparing for catheterization: 1.Open kit and remove contents.2.Wash hands.3.Activate the catheter¿s hydrophilic coating by releasing the sterile water from the foil packet into the collection bag.A.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.4.Wet the catheter coating by tipping the collection bag end-to-end six or more times.This transfers the enclosed water back and forth over the catheter to fully wet the hydrophilic coating.Ensure water flows into the insertion tip to fully wet the catheter tip.Male/female catheterization: 1.Male - prepare the male urethral meatus and the surrounding area with the antiseptic provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with the antiseptic provided.2.Remove white cap from insertion tip while squeezing tabs.Save cap for closing the bag.3.Slide the catheter halfway into the insertion tip.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the sure-grip¿ sleeve to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the sure-grip¿ sleeve and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the sure-grip¿ sleeve is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.If desired, the remaining portion of the catheter can be removed from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: option 1 - remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag.".

Brand Name
MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM
Common Device Name
MAGIC 3 TOUCLESS INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8071956
Report Number1018233-2018-05389
Device Sequence Number14018601
Product Code MJC
UDI-Device Identifier00801741104046
UDI-Public(01)00801741104046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2020
Device Model Number58812
Device Catalogue Number58812
Device Lot NumberNGCP0828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1